Neurological Sciences

, Volume 26, Issue 6, pp 456–459

Acute myocardial infarction after sumatriptan administration for cluster headache

Authors

  • E. Anghileri
    • U.O.C. di NeurologiaOspedale S. Bortolo
  • V. Toso
    • U.O.C. di NeurologiaOspedale S. Bortolo
  • F. Perini
    • U.O.C. di NeurologiaOspedale Vittorio Emanuele III
CASE REPORT

DOI: 10.1007/s10072-006-0533-y

Cite this article as:
Anghileri, E., Toso, V. & Perini, F. Neurol Sci (2006) 26: 456. doi:10.1007/s10072-006-0533-y

Abstract

The pain of cluster headache attacks is severe, excruciating and selectively responsive to subcutaneous sumatriptan. Serious cardiovascular events attributed to sumatriptan are extremely rare and have most often been reported in patients at significant cardiovascular risk, or in overt cardiovascular disease. They also have occurred, however, in patients without evidence of cardiovascular disease. We describe a 42-year-old man with episodic cluster headache without history of coronary artery disease who was admitted to our coronary care unit for acute myocardial infarction after 3 h of subcutaneous injection of sumatriptan. During hospitalisation cluster headache attacks were successfully treated with e.v. indomethacin.

Key words

Episodic cluster headache Sumatriptan Indomethacin Parecoxib

Copyright information

© Springer-Verlag Italia 2006